MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY (SL) (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY (SL) (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the radiologist was undergoing a picc installation with a difficult -fragile vein patient.As the dr was advancing the guide wire through the shield into the patient , dr.Felt resistance.When he pulled back the extremity of the guide wire was coiled it was still holding on to the main guidewire but the dr.Was sacred the end could have broken off and migrated to the heart.The dr.Then took a new vein and a new picc tray and restarted the picc insertion process.Again he could not remove the guidewire from the shealth.He had to not only pull stronger but he had to remove the shealth to retrieve the guide wire.Once retrieved the wire was again coiled at the extremity additional info from customer: (13-oct-2023).The event did not involve an urgent/life threatening medical situation.The issue was how was discovered during the insertion of the catheter.The wire did not break into two or more pieces and no pieces were retained in the patient.The catheter was not able to advance due to the defect in the guide wire.No imaging was taken and there was no negative outcome to the patient.It was reported this occurred with two devices.This report addresses the first device.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty removing a guidewire from a microintroducer is inconclusive because the original sample was not returned for evaluation.One unopened 4 fr s/l powerpicc solo radiology basic kit was returned for evaluation.An initial visual observation showed no usage residues throughout the returned, unopened kit of the lot sample.A functional test of attempting to slide the returned guidewire through the returned microintroducer revealed no resistance in either direction as the guidewire was able to slide all the way through the microintroducer.A functional test of attempting to slide the stylet through the microintroducer revealed no difficulty or resistance during this attempt.A microscopic observation revealed nothing remarkable along the distal tip of the returned guidewire.The transition of the coiled tip appeared intact.A microscopic observation of the proximal end of the returned guidewire and an observation of the distal tip of the returned stylet revealed nothing remarkable.Because the original sample was not returned for evaluation, the complaint of difficult guidewire removal from a microintroducer is inconclusive.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported the radiologist was undergoing a picc installation with a difficult -fragile vein patient.As the dr was advancing the guide wire through the shield into the patient , dr.Felt resistance.When he pulled back the extremity of the guide wire was coiled it was still holding on to the main guidewire but the dr.Was sacred the end could have broken off and migrated to the heart.The dr.Then took a new vein and a new picc tray and restarted the picc insertion process.Again he could not remove the guidewire from the shealth.He had to not only pull stronger but he had to remove the shealth to retrieve the guide wire.Once retrieved the wire was again coiled at the extremity additional info from customer: (13-oct-2023) the event did not involve an urgent/life threatening medical situation.The issue was how was discovered during the insertion of the catheter.The wire did not break into two or more pieces and no pieces were retained in the patient.The catheter was not able to advance due to the defect in the guide wire.No imaging was taken and there was no negative outcome to the patient.It was reported this occurred with two devices.This report addresses the first device.

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY (SL) (70 CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17949719
Report Number3006260740-2023-04725
Device Sequence Number7754535
Product Code LJS
UDI-Device Identifier00801741027789
UDI-Public(01)00801741027789
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number3194355
Device Lot NumberREGZ1407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexMale